Return to the Health Forum | Post a Follow-Up

 o
Thigh is numb due to shot

Posted by marie26 (My Page) on
Wed, Jan 10, 07 at 9:50

DD has a chronic illness and has been giving herself IM shots of phenogren (nausea medicine) for relief in the buttocks and in the thigh. This week, after a shot in her thigh, the area felt numb and has become painful.

Must she run to the doctor?


Follow-Up Postings:

 o
RE: Thigh is numb due to shot

How about calling them to get advice? Maybe you could talk to a nurse or a physician's assistant to see if this is anything to be concerned about.


 o
RE: Thigh is numb due to shot

I doubt the shot had anything to do with it. Is the thumb reddened? Could it be the chronic illness that is causing this? Sometimes we sleep on our fingers in a way that can make them numb for awhile.
I would wait and see how she feels later today. If its still a problem, call the doc's office for advice......but I doubt he would give much advice without seeing her.
Good luck to your daughter.


 o
RE: Thigh is numb due to shot

We had DD's home health nurse come out today and she called the doctor with her observations of the thigh. The doctor ended up ordering an antibiotic.


 o
RE: Thigh is numb due to shot

marie........I am soooooooo sorry. For some stupid reason, I read that your daughter's thumb was numb!!!!
I definitely would have recommended calling the doc with a numb, painful thigh! Please forgive my stupidity!! Does he think she developed an infection from her injections?
I also wonder if she hit a nerve?
Anyhow........please accept my apologies for reading your question all wrong! I hope your daughter feels better soon.


 o
RE: Thigh is numb due to shot

About 20 years ago, while hospitalized, I was given a shot in the thigh- never had anything as painful & I knew the nurse had hit a nerve. Dr. tried to tell me different- but I knew something was amiss- touching the area or running a hand across it was like an electrical shot. That sensation passed, but weeks later while hand sewing I realized I had stuck three straight pins in my leg instead of the pincushion beside me! It still feels weird if touched- tho' not like before.

Shoot me in the leg or rear end, but don't come near my thighs with a needle.
Suzi


 o
RE: Thigh is numb due to shot

Now that shots given in other parts of her body are bothering her, we're thinking (and the pharmacist said this is possible) that she's had an allergic reaction. The doctor had switched to a more concentrated form of this medicine and that's when all this started. She hasn't taken a shot in 5 days but is still hurting.

Do you think over the counter benadryl might help? Being a Saturday, there's no way to get hold of her doctor and we're trying to avoid an ER visit.


 o
RE: Thigh is numb due to shot

Hi Marie,
What kind of a chronic illness does she have? Is it possible that these shots have now caused a pain syndrome?
Are her other injection sites redened?
I don't think benadryl could hurt, and might give her a little rest from the pain, since it can make you very sleepy.
Have you tried tylenol or NSAIDS? I would take some of those along with the benadryl. Tylenol works better for me, but its not an anti-inflammatory like the NSAIDS are. Keep us posted.


 o
RE: Thigh is numb due to shot

She's been a juvenile diabetic type 1 for the past 18 years since she was 5 years old. And that caused her gastroperisis about 6 years ago which is what she needs nausea medication for. Unfortunately, the one medicine that really helps her is about $2400 a month after the insurance pays its part.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here